Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 18, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 25, 2011, 9:42 PM CST for 16 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Nov 26, 2011, 2:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 9:42 PM CST (03:42 UTC)
- In effect from
- Nov 26, 2011, 2:00 AM CST
- Expired
- Nov 26, 2011, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WWUS74 KAMA 260342 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CST FRI NOV 25 2011 ...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO SATURDAY... OKZ001-TXZ001-006-011-016-261200- /O.NEW.KAMA.HW.W.0010.111126T0800Z-111127T0000Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 942 PM CST FRI NOV 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY. * EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. * TIMING...THE VERY STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD FRONT BETWEEN 2 AND 6 AM CST SATURDAY...THEN CONTINUE THROUGHOUT THE DAY ON SATURDAY. * IMPACTS...VERY STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-003-TXZ002>005-007>010-012>015-017>020-261200- /O.NEW.KAMA.WI.Y.0018.111126T0800Z-111127T0000Z/ TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON- ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD... SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT... DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CANYON...CLAUDE... CLARENDON...WELLINGTON 942 PM CST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY. * EVENT...STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH CAN BE EXPECTED. * TIMING...THE STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD FRONT BETWEEN 2 AND 6 AM CST SATURDAY...THEN CONTINUE THROUGHOUT THE DAY ON SATURDAY. * IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBS
3 follow-up statements
376 WWUS74 KAMA 261027 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 427 AM CST SAT NOV 26 2011 ...WINDY CONDITIONS EXPECTED TODAY... OKZ002-TXZ002-003-007-008-012-013-017-018-261900- /O.UPG.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/ /O.EXA.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/ TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL- ARMSTRONG- INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN... GRUVER...DUMAS...BORGER...AMARILLO...PANHANDLE...WHITE DEER... CANYON...CLAUDE 427 AM CST SAT NOV 26 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. * TIMING...THE STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD FRONT EARLY THIS MORNING...THEN CONTINUE THROUGHOUT THE DAY TODAY. * IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001-TXZ001-006-011-016-261900- /O.CON.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING...VEGA...HEREFORD 427 AM CST SAT NOV 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. * TIMING...THE VERY STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD FRONT EARLY THIS MORNING...THEN CONTINUE THROUGHOUT THE DAY TODAY. * IMPACTS...VERY STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-261900- /O.CON.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 427 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH CAN BE EXPECTED. * TIMING...THE STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD FRONT EARLY THIS MORNING...THEN CONTINUE THROUGHOUT THE DAY TODAY. * IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
921 WWUS74 KAMA 261802 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1202 PM CST SAT NOV 26 2011 ...WINDY CONDITIONS EXPECTED TODAY... OKZ001-002-TXZ001>003-006>008-011>013-016>018-270000- /O.CON.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 1202 PM CST SAT NOV 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. * TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. * IMPACTS...VERY STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-270000- /O.CON.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 1202 PM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH CAN BE EXPECTED. * TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. * IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
897 WWUS74 KAMA 262352 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 552 PM CST SAT NOV 26 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-270100- /O.EXP.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD... CANYON...CLAUDE 552 PM CST SAT NOV 26 2011 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. NORTH TO NORTHWEST WINDS HAVE DIMINISHED BELOW HIGH WIND CRITERIA OF 40 MPH SUSTAINED. NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DIMINISH TO 20 MPH OR LESS BY MIDNIGHT CST. $$ OKZ003-TXZ004-005-009-010-014-015-019-020-270100- /O.EXP.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK... WHEELER...CLARENDON...WELLINGTON 552 PM CST SAT NOV 26 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. NORTH TO NORTHWEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OF 35 MPH SUSTAINED. NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DIMINISH TO 20 MPH OR LESS BY MIDNIGHT CST. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 8:27 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 25, 8:27 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 827 PM CST FRI NOV 25 2011 .AVIATION... UPDATE TO 00Z TAFS...BASED ON UPSTREAM OBS BEHIND THE MAIN COLD FRONT...CURRENTLY IN CO AND KS...AND THE 00Z NAM WHICH SHOWS A LOW TO MID LEVEL JET OVER THE REGION FOR MUCH OF THE DAY...HAVE HIGH CONFIDENCE THAT KAMA...AND THE OTHER TAF SITES AS WELL...WILL SEE GUSTS TO AT LEAST 40KT ONCE THE FRONT MOVES THROUGH LATE TONIGHT CONTINUING THROUGH 00Z TOMORROW. ALSO...ASIDE FROM A FEW TSRA NEAR KGUY AT THIS HOUR...THINK THAT MOST OF THE PRECIP IS DONE FOR THE TAF SITES. HOWEVER...MVFR CEILINGS MAY STILL BE POSSIBLE THROUGH 06Z...THOUGH THERE IS LOW CONFIDENCE AT THIS TIME. EARLIER AVIATION DISCUSSION FOR THE 00Z TAFS...LOW CONFIDENCE ON FLIGHT CATEGORIES THOUGH 12Z...VFR CONDITIONS EXPECTED AFTER 12Z. AT KAMA...LOW CLOUDS RESPONSIBLE FOR THE RECENT LIFR CEILINGS ARE RATHER SHALLOW AND BKN...THUS DO NOT EXPECT THEM TO STICK AROUND FOR TOO LONG. INITIAL WIND SHIFT SHOULD ARRIVE SHORTLY AFTER SUNSET...WITH STRONGER NORTHERLY WINDS ARRIVING AFTER 06Z. BEHIND THE FRONT...BETWEEN 02 AND 09Z...THERE IS A LOW CHANCE OF MVFR CEILINGS. THOUGH FEW UPSTREAM OBS SUPPORT THIS...SO WILL KEEP IT VFR FOR NOW. STILL SOME CONCERN THAT AWW CONDITIONS COULD DEVELOP TOMORROW...BUT SHOULD HAVE A BETTER IDEA ONCE THE 00Z MODEL RUNS COME IN...SO WILL KEEP WINDS JUST BELOW AWW CRITERIA FOR NOW. AT KDHT AND KGUY...THE INITIAL WIND SHIFT HAS ALREADY ARRIVED AT KGUY...AND SHOULD ARRIVE AT KDHT NO LATER THAN 0030Z. KDHT COULD HAVE WEAK SHRA BETWEEN 00 AND 02Z...BUT OTHERWISE THE MAIN RA AREAS SHOULD STAY AWAY FROM THE TERMINALS. ALSO A SMALL CHANCE OF MVFR CEILINGS BEHIND THE FRONT BETWEEN 03 AND 09Z...BUT WILL WAIT TO SEE IF UPSTREAM OBS SHOW MVFR BEFORE INCLUDING IN THE TAFS. STRONGEST WINDS WILL COME BETWEEN 12 AND 20Z...BUT WILL HAVE A BETTER IDEA ONCE THE 00Z MODELS COME IN AS TO EXACTLY HOW STRONG THE WINDS WILL BE. JOHNSON && .PREV DISCUSSION... /ISSUED 747 PM CST FRI NOV 25 2011/ UPDATE... REINTRODUCED THUNDER TO MUCH OF THE PANHANDLES EXCEPT THE FAR WEST PANHANDLES. ALSO...ADJUSTED RAIN CHANCES TO INCREASE THEM OVER THE NORTHEAST TEXAS AND EAST HALF OF THE OKLAHOMA PANHANDLES. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED OVER THE PAST HOUR AS A BAND OF SHOWERS INTENSIFIED AS A RESULT OF THEM MOVING INTO MORE HUMID/UNSTABLE ENVIRONMENT WITH SURFACE DEWPOINTS AROUND 50. INCLUDED A FEW STRONG STORMS CAPABLE OF SMALL HAIL IN THE HWO AS LATEST RADAR INDICATED POSSIBLE SMALL HAIL WITH STORMS OVER TEXAS COUNTY OKLAHOMA. MUCAPE REMAINS GENERALLY BELOW 300 J/KG...SO NO SEVERE STORMS ARE EXPECTED. STORMS WILL MOVE EAST...AFFECT MAINLY THE AREAS MENTIONED IN THE UPDATE PARAGRAPH ABOVE...AND LIKELY BE EAST OF THE FORECAST AREA BY MIDNIGHT CST. LOCALLY HEAVY DOWNPOURS MAY BRING A QUICK 0.25 TO 0.50 INCH TO THESE AREAS. ACROSS THE SOUTH TEXAS AND FAR WEST PANHANDLES INCLUDING AMARILLO...MAINLY DRY CONDITIONS WILL OCCUR AND LOWERED RAIN CHANCES TO 10 TO 20 PERCENT IN THESE AREAS FOR THE REST OF TONIGHT. PRODUCTS HAVE BEEN UPDATED. MBS PREV DISCUSSION... /ISSUED 228 PM CST FRI NOV 25 2011/ DISCUSSION... STRONG COLD FRONT NOW ENTERING THE WESTERN OKLAHOMA PANHANDLE AS OF 19Z TODAY AND EXTENDS BACK NORTHEAST INTO SOUTHWESTERN KANSAS. EXPECT FRONT TO CONTINUE SURGING SOUTHWARD ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA LATE TODAY AND ACROSS THE REMAINDER OF THE PANHANDLES BY EARLY TONIGHT. UPPER TROUGH NOW MOVING ACROSS THE CENTRAL AND SOUTHERN ROCKIES AS OF MID AFTERNOON...AND WILL PUSH EASTWARD OVER THE PANHANDLES BY 06Z SATURDAY. BAND OF SHOWERS CURRENTLY MOVING ACROSS THE EASTERN HALF OF THE PANHANDLES WILL CONTINUE TRACKING EASTWARD OUT OF THE PANHANDLES. ANOTHER ROUND OF CONVECTION OVER NEW MEXICO SOUTHWEST OF KCVS MAY BE THE LAST BATCH OF PRECIP BEFORE THE BEST UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER TROUGH SHIFTS EASTWARD AWAY FROM THE FORECAST AREA. CONCERNS SHIFT TO WINDS BEHIND THE STRONG COLD FRONT LATER TONIGHT AND ESPECIALLY SATURDAY. CURRENT THINKING IS THAT SUSTAINED WIND SPEEDS WILL STAY BELOW 30 KNOTS OR 35 MPH...THE WIND ADVISORY CRITERIA. NEXT SHIFTS WILL NEED TO MONITOR CLOSELY AND MAY NEED TO ISSUE A WIND ADVISORY IF IT APPEARS THAT SPEEDS WILL BE GREATER THAN CURRENTLY FORECAST. COLDER SATURDAY AND SATURDAY NIGHT AS SURFACE RIDGE BUILDS INTO THE PANHANDLES. MODERATING TREND THEN EXPECTED SUNDAY AND MONDAY BEFORE ANOTHER COLD FRONT PUSHES THROUGH THE FORECAST AREA LATE MONDAY OR EARLY TUESDAY. QUICK WARMUP ON WEDNESDAY BEFORE ANOTHER COLD FRONT MOVES THROUGH BY THURSDAY. TURNING MUCH COLDER DURING THE LATTER HALF OF NEXT WEEK. NO PRECIPITATION EXPECTED AT THIS TIME. SCHNEIDER FIRE WEATHER... A STRONG COLD FRONT WILL PUSH THROUGH THE PANHANDLES THIS EVENING OR EARLY TONIGHT. NORTHERLY 20 FOOT WINDS WILL INCREASE TO AROUND 25 TO 35 MPH WITH GUSTS NEAR 45 MPH BY DAYBREAK SATURDAY. MUCH COLDER AND VERY DRY AIR WILL ALLOW DEW POINTS TO FALL INTO THE SINGLE DIGITS AND TEENS ACROSS MOST OF THE PANHANDLES. DESPITE TEMPS IN THE 40S SATURDAY...THE VERY LOW DEW POINTS WILL PRODUCE MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 15 TO 20 PERCENT OVER MUCH OF THE AREA. ALONG WITH THE STRONG NORTHERLY WINDS...ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ON SATURDAY. LIGHTER 20 FOOT WIND SPEEDS AND/OR RELATIVE HUMIDITIES ABOVE 20 PERCENT WILL NOT ALLOW FOR ANY ELEVATED OR CRITICAL FIRE WEATHER CONCERNS SUNDAY THROUGH TUESDAY...AND ALSO ON THURSDAY. HOWEVER...ON WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS MAY RETURN MAINLY ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE AS 20 FOOT WIND SPEEDS INCREASE TO AT OR ABOVE 15 TO 20 MPH AND RELATIVE HUMIDITIES FALL TO AROUND 15 TO 20 PERCENT. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/17
Hazardous weather outlook, Nov 25, 7:15 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 715 PM CST FRI NOV 25 2011 OKZ001>003-TXZ001>020-261200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 715 PM CST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED THROUGH MIDNIGHT CST MAINLY NORTH AND EAST OF A BOISE CITY TO DALHART TO BORGER TO SHAMROCK LINE. NO SEVERE STORMS ARE EXPECTED. CAUTION IS ADVISED ON AREA LAKES TONIGHT...ESPECIALLY AFTER MIDNIGHT...DUE TO BREEZY TO WINDY NORTH TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY DUE TO LOW RELATIVE HUMIDITY VALUES AND STRONG NORTHERLY WINDS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON WEDNESDAY ACROSS MAINLY THE EASTERN AND SOUTHERN TEXAS PANHANDLE DUE TO SOUTHWESTERLY WINDS 15 TO 25 MPH AND MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 15 TO 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS SATURDAY AND AGAIN ON WEDNESDAY. MBS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 9:42 PM CST | High Wind Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 20 hr |
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.